Alert archive / Pennsylvania / Wind Advisories in 2026
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 16, 2026, 3:28 AM EDT for 19 counties in Pennsylvania. It took effect at Mar 16, 2026, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2026, 3:28 AM EDT (07:28 UTC)
- In effect from
- Mar 16, 2026, 12:00 PM EDT
- Expired
- Mar 16, 2026, 11:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Centre County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 92 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 688 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371 WWUS71 KCTP 160728 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 328 AM EDT Mon Mar 16 2026 PAZ051>053-057>059-065-066-162030- /O.NEW.KCTP.WI.Y.0006.260316T1600Z-260317T0300Z/ Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- Including the cities of Bloomsburg, Lancaster, Sunbury, Pottsville, Danville, Shamokin, Harrisburg, York, Berwick, Lebanon, and Hershey 328 AM EDT Mon Mar 16 2026 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Columbia, Dauphin, Lancaster, Lebanon, Montour, Northumberland, Schuylkill, and York Counties. * WHEN...From noon today to 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds will be common today ahead of an approaching cold front. Scattered to numerous showers and thunderstorms will develop this afternoon and evening in the Advisory area and could produce locally stronger gusts. Severe Thunderstorm Warnings may be needed for thunderstorm wind gusts > 58 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ004>006-010-011-037-161800- /O.EXT.KCTP.WI.Y.0005.000000T0000Z-260316T1800Z/ Warren-McKean-Potter-Elk-Cameron-Tioga- Including the cities of Warren, Bradford, Emporium, Ridgway, Mansfield, Wellsboro, Coudersport, and St. Marys 328 AM EDT Mon Mar 16 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Cameron, Elk, McKean, Potter, Tioga, and Warren Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds will continue today across the Advisory area. Scattered showers and thunderstorms will produce locally stronger gusts and Severe Thunderstorm Warnings may be needed for wind gusts > 58 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ012-041-161800- /O.EXT.KCTP.WI.Y.0005.000000T0000Z-260316T1800Z/ Northern Clinton-Northern Lycoming- Including the cities of Trout Run and Renovo 328 AM EDT Mon Mar 16 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northern Clinton and Northern Lycoming Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds will continue today across the Advisory area. Scattered showers and thunderstorms will produce locally stronger gusts and Severe Thunderstorm Warnings may be needed for wind gusts > 58 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ017-018-024-033-161500- /O.EXT.KCTP.WI.Y.0005.000000T0000Z-260316T1500Z/ Clearfield-Northern Centre-Cambria-Somerset- Including the cities of Johnstown, Somerset, Philipsburg, DuBois, and Clearfield 328 AM EDT Mon Mar 16 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Cambria, Clearfield, Northern Centre, and Somerset Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds will continue today across the Advisory area. Scattered showers and thunderstorms will produce locally stronger gusts and Severe Thunderstorm Warnings may be needed for wind gusts > 58 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ042-162030- /O.EXT.KCTP.WI.Y.0005.000000T0000Z-260317T0300Z/ Sullivan- Including the cities of Laporte 328 AM EDT Mon Mar 16 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Sullivan County. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds will continue today across the Advisory area. Scattered to numerous showers and thunderstorms will produce locally stronger gusts and Severe Thunderstorm Warnings may be needed for wind gusts > 58 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Banghoff/Bowen
3 follow-up statements
137 WWUS71 KCTP 161455 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1055 AM EDT Mon Mar 16 2026 PAZ017-018-024-033-161600- /O.EXP.KCTP.WI.Y.0005.000000T0000Z-260316T1500Z/ Clearfield-Northern Centre-Cambria-Somerset- Including the cities of Clearfield, Johnstown, DuBois, Somerset, and Philipsburg 1055 AM EDT Mon Mar 16 2026 ...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... The threat of wind gusts over 45 mph has ended. Breezy conditions with wind gusts 30 to 40 mph are expected to continue this afternoon into tonight. $$ PAZ004>006-010>012-037-041-161800- /O.CON.KCTP.WI.Y.0005.000000T0000Z-260316T1800Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming- Including the cities of Emporium, Coudersport, Wellsboro, Bradford, Renovo, Trout Run, St. Marys, Mansfield, Ridgway, and Warren 1055 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, Potter, Tioga, and Warren Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ042-170300- /O.CON.KCTP.WI.Y.0005.000000T0000Z-260317T0300Z/ Sullivan- Including the cities of Laporte 1055 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Sullivan County. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ051>053-057>059-065-066-170300- /O.CON.KCTP.WI.Y.0006.260316T1600Z-260317T0300Z/ Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- Including the cities of Danville, Pottsville, Sunbury, Lancaster, Lebanon, York, Hershey, Shamokin, Berwick, Harrisburg, and Bloomsburg 1055 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Columbia, Dauphin, Lancaster, Lebanon, Montour, Northumberland, Schuylkill, and York Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl
827 WWUS71 KCTP 161753 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 153 PM EDT Mon Mar 16 2026 PAZ004>006-010>012-037-041-170600- /O.EXT.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming- Including the cities of Emporium, Coudersport, Wellsboro, Bradford, Renovo, Trout Run, St. Marys, Mansfield, Ridgway, and Warren 153 PM EDT Mon Mar 16 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, Potter, Tioga, and Warren Counties. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ042-170300- /O.CON.KCTP.WI.Y.0005.000000T0000Z-260317T0300Z/ Sullivan- Including the cities of Laporte 153 PM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 50 mph. * WHERE...Sullivan County. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ051>053-057>059-065-066-170300- /O.CON.KCTP.WI.Y.0006.000000T0000Z-260317T0300Z/ Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- Including the cities of Danville, Pottsville, Sunbury, Lancaster, Lebanon, York, Hershey, Shamokin, Berwick, Harrisburg, and Bloomsburg 153 PM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Columbia, Dauphin, Lancaster, Lebanon, Montour, Northumberland, Schuylkill, and York Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl
262 WWUS71 KCTP 162021 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 421 PM EDT Mon Mar 16 2026 PAZ019-026>028-035-036-049-050-056-063-064-170300- /O.EXB.KCTP.WI.Y.0006.260316T2300Z-260317T0300Z/ Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-Franklin-Union- Snyder-Perry-Cumberland-Adams- Including the cities of Newport, McConnellsburg, State College, Huntingdon, Selinsgrove, Chambersburg, Mifflintown, Lewisburg, Gettysburg, Carlisle, Mount Union, and Lewistown 421 PM EDT Mon Mar 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 mph with gusts up to 45 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ017-018-024-025-033-034-171200- /O.EXA.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/ Clearfield-Northern Centre-Cambria-Blair-Somerset-Bedford- Including the cities of Somerset, Altoona, Clearfield, Johnstown, Philipsburg, Bedford, and DuBois 421 PM EDT Mon Mar 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Bedford, Blair, Cambria, Clearfield, Northern Centre, and Somerset Counties. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ045-046-171200- /O.EXA.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/ Southern Clinton-Southern Lycoming- Including the cities of Lock Haven and Williamsport 421 PM EDT Mon Mar 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Southern Clinton and Southern Lycoming Counties. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ042-171200- /O.EXT.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/ Sullivan- Including the cities of Laporte 421 PM EDT Mon Mar 16 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Sullivan County. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ004>006-010>012-037-041-171200- /O.CON.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming- Including the cities of Trout Run, Renovo, Mansfield, Wellsboro, Emporium, Warren, St. Marys, Bradford, Ridgway, and Coudersport 421 PM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...West winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, Potter, Tioga, and Warren Counties. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ051>053-057>059-065-066-170300- /O.CON.KCTP.WI.Y.0006.000000T0000Z-260317T0300Z/ Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- Including the cities of Sunbury, Berwick, Hershey, Lebanon, Lancaster, York, Bloomsburg, Shamokin, Pottsville, Danville, and Harrisburg 421 PM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Columbia, Dauphin, Lancaster, Lebanon, Montour, Northumberland, Schuylkill, and York Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Bauco
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:00 AM EDT, 1 hour 28 minutes earlier. Its key messages:
- 1) Gusty winds continue through Monday morning ahead of a cold frontal passage. 2) A strong cold front will bring an Enhanced Risk of severe thunderstorms Monday afternoon and evening, with damaging winds and a few tornadoes as the primary threats. 3) Following Monday storminess, a period of sharply colder temperatures is expected through mid-week, with some snow possible Monday night, as the cold air first builds in.
Area forecast discussion, Mar 16, 2:00 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service State College PA 200 AM EDT Mon Mar 16 2026 .WHAT HAS CHANGED... * Wind Advisory extended through 11 AM Monday across the northern tier along with Elk & Cameron Counties. * Slight uptick in snow totals across far NW PA including potential lake effect snow showers into the middle of the week. && .KEY MESSAGES... 1) Gusty winds continue through Monday morning ahead of a cold frontal passage. 2) A strong cold front will bring an Enhanced Risk of severe thunderstorms Monday afternoon and evening, with damaging winds and a few tornadoes as the primary threats. 3) Following Monday storminess, a period of sharply colder temperatures is expected through mid-week, with some snow possible Monday night, as the cold air first builds in. && .DISCUSSION... KEY MESSAGE 1: Gusty winds continue through Monday morning ahead of a cold frontal passage. Current observations across portions of central Pennsylvania outline highest wind gusts reaching between 30-40 mph range with the bulk of model guidance indicating wind gusts to increase this evening and into Monday morning with an ever tightening pressure gradient across Pennsylvania overnight. Have continued to increase wind gusts in the near-term as NBM wind gusts appear too low given current observational trend, pushing much of northern/western Pennsylvania above Wind Advisory criteria. The main changes to headlines this cycle was to tack on a couple of hours onto the Wind Advisory across the northern tier, where HREF model guidance continues to outline a favorable environment for continued wind gusts Monday morning with probabilities in exceeding Wind Advisory criteria over 50-60% in this timeframe. Some gusty winds will remain possible on Monday; however, looking at some potential for severe thunderstorms for areas south/east of the current advisory, thus have continued to keep wind headlines out of these areas given this severe threat. KEY MESSAGE 2: A strong cold front will bring an Enhanced Risk of severe thunderstorms Monday afternoon and evening, with damaging winds and a few tornadoes as the primary threats. Monday continues to be a period of high focus, as model consensus zeroes in on the potential for significant convective development. At this early juncture, confidence is quite high on the synoptic-scale evolution (the approach of a negatively tilted upper-trough, an associated sharp cold front, and impressively strong wind fields at all levels). More uncertainty still has to be dealt with, though, in terms of smaller-scale factors, such as: exact timing of the cold frontal passage, potential for a pre-frontal trough, whether any breaks develop in the overcast conditions that should prevail to start the day (which would enhance instability)?, and convective mode (will any discrete cells form ahead of a probable intense squall line?). Bottom line, though, ultimately we have increasing levels of confidence in high wind producing thunderstorms Monday afternoon, with the best potential for damaging gusts and tornadoes near and south of I-80, as well as east of I-99. The Storm Prediction Center has continued with their Enhanced Risk (Level 3 out of 5) for Monday during the afternoon update, with very little changes across central Pennsylvania. The primary threat for Pennsylvania appears to be a line of storms along a cold front, progged to cross the region between 2PM and 8PM on Monday. Within the line, embedded supercells could support concentrated tornadic winds in the midst of a potentially expansive area of damaging wind gusts. A slight notable model difference that has been observed with more recent guidance is (potentially) a slightly less progressive pattern which could unlock more time for the forecast area to be unlocked in the warm sector. This could allow for slightly more convection ahead of the cold frontal passage; however, there still remains some uncertainty with regards to this solution so urging to continue to monitor trends for severe weather across much of the forecast area on Monday. QPF will be 1 to 1.5" for locations east of the I-99/US-15 corridor, and isolated 2" amounts are possible at higher elevations in Schuylkill and Sullivan County. Antecedent dry conditions should preclude any major flooding concerns, but ponding on roadways is a real possibility. If you have outdoor plans on Monday afternoon and evening, be sure to monitor the weather and consider changing your plans. KEY MESSAGE 3: Following Monday storminess, a period of sharply colder temperatures is expected through mid-week, with some snow possible Monday night, as the cold air first builds in. On Monday evening, once the surface cold front pushes through, colder air should rush in. At issue is how much steadier precipitation will linger behind the boundary. Given favorable upper jet placement and the probability that some wrap-around moisture will get steered into the Commonwealth, there is the potential for a quick 1-3" of snow in some areas Monday night, particularly over the higher terrain and northern sections of the state. Again, this will come down to smaller details, so it is advised that you stay tuned for later forecast updates. Tuesday looks windy and much colder, with temperatures a good 25-35 degrees lower than what will be experienced on Monday (highs no better than the upper 20s-mid 30s in many locales). Scattered snow showers/squalls with moisture sourcing from the Great Lakes will traverse the region and could lead to brief reductions in visibility and a quick accumulation of snowfall on untreated surfaces. Temperatures will trend back to near average by Friday with occasional chances for rain or snow, but no significant accumulation is expected at this time. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... Low clouds have expanded over much of the area most of the terminals in our area are now seeing IFR ceiling. Model soundings suggest that a few hours of LIFR ceilings will also be possible at some sites, but confidence is low in that occurring. Scattered showers will develop overnight and may lead to visibility restrictions developing as well, MDT and LNS are already observing rain and restrictions related to it. The main concern tonight into Monday morning is LLWS with a 50 to 75 knot low level jet moving into the region. Ceilings rise to MVFR during the morning and LLWS concerns decrease by early afternoon as surface winds begin to pick up. Our focus then shifts to a line of thunderstorms that will develop over west-central PA in the early afternoon ahead of a very strong cold front. Showers will first approach JST and AOO around 15Z, though the threat for thunder at these sites is relatively low. They will strengthen as they move eastward into a more unstable environment, reaching UNV by 17Z. IPT, MDT, and LNS should see the line of thunderstorms move through in the 18 to 21Z timeframe. These thunderstorms will be capable of producing wind gusts in excess of 50 knots (possibly greater than 60 knots at MDT and LNS), as well as a few tornadoes. Winds will be out of the southeast ahead of the cold front, sustained around 15 knots with gusts to 30 knots possible. A few gusts to 40 knots will remain possible at BFD through the rest of the evening. Winds quickly become westerly behind the front and will remain gusty, with gusts to 35 knots likely. Much colder air moves in behind the front and will change any precip to snow for Monday night. Outlook... Tue...Blustery. Sct SHSN northwest. IFR possible at BFD/JST. Wed...Warm fropa. -SN or -RA possible northwest. Thu...Sct showers over northern PA with restrictions possible. Fri...PM Showers move in from W PA, restrictions possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 AM EDT this morning for PAZ004>006-010- 011-037. Wind Advisory until 8 AM EDT this morning for PAZ012-017-018- 024-033-041-042. && WHAT HAS CHANGED...Beaty KEY MESSAGES...Banghoff/Beaty DISCUSSION...Banghoff/Beaty AVIATION...Bauco/Bowen
Hazardous weather outlook, Mar 15, 3:04 PM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service State College PA 304 PM EDT Sun Mar 15 2026 PAZ012-041-042-161915- Northern Clinton-Northern Lycoming-Sullivan- 304 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Severe thunderstorms with damaging winds are possible on Monday. Gusty winds continue through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017-018-024-033-161915- Clearfield-Northern Centre-Cambria-Somerset- 304 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Severe thunderstorms with damaging winds are possible on Monday. Gusty winds continue through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010-011-037-161915- Warren-McKean-Potter-Elk-Cameron-Tioga- 304 PM EDT Sun Mar 15 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Severe thunderstorms with damaging winds are possible on Monday. Gusty winds continue through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-161915- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 304 PM EDT Sun Mar 15 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms with damaging winds are likely Monday afternoon and evening. A few tornadoes are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:33 AM EDT | Winter Weather Advisory | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 10 more | 37 hr |
| Mar 16, 11:27 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 48 min |
| Mar 16, 11:55 AM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 35 min |
| Mar 16, 12:00 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon | 45 min |
| Mar 16, 12:26 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Perry, York | 34 min |
| Mar 16, 2:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 53 min |
Nearby
Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.